Now Reading
WHO issues a warning against cough syrups made in India

WHO issues a warning against cough syrups made in India

The World Health Organization (WHO) issued a warning that four cough syrups may have contributed to the deaths of 66 children in The Gambia, prompting a global alert.

The syrups “may be associated with serious kidney impairment and 66 child mortality,” the research claims.

The medications were produced by Maiden Pharmaceuticals, an Indian company that, according to the WHO, had not provided assurances regarding their safety.

Indian officials claim that they have asked the WHO to present evidence connecting the syrups to the deaths.

The WHO listed the following drugs: Promethazine Oral Solution, Kofexmalin Baby Cough Syrup, Makoff Baby Cough Syrup, and Magrip N Cold Syrup.

Although the four products had been found in The Gambia, the WHO stated in the notice that they “may have been distributed, through informal markets, to other countries or regions.”

It issued a warning that using them, especially in children, could result in serious injury or even death.

A rise in cases of acute kidney injury among children under the age of five was noticed by medical officials in The Gambia, a popular tourist destination, in late July, which prompted the WHO’s action.

Since then, The Gambia’s government has made it illegal to consume any kind of paracetamol syrup and has encouraged people to take pills.

Laboratory examination of product samples, according to the WHO, “confirms that they include inappropriate levels of diethylene glycol and ethylene glycol as contaminants” in the items.

According to the document, among other things, the symptoms of the deadly substances “may include abdominal pain, vomiting, diarrhea, the inability to pass urine, headache, disturbed mental status, and serious kidney injury which may result in death.”

Without providing a definite number, health officials in The Gambia said last month that numerous youngsters had left the country.

In an address on Wednesday in Geneva, WHO Director Tedros Ghebreyesus said, “The loss of these young lives is beyond heartbreaking for their families.”

The WHO said that the Central Drugs Standard Control Organization of India reported that the company may have only shipped the tainted pharmaceuticals to The Gambia in an email from the UN health agency.

According to the organization, the firm “may have used the same contaminated material in other goods and disseminated them locally or abroad,” increasing the risk of “global exposure.”

The World Health Organization (WHO) issued a warning that four cough syrups may have contributed to the deaths of 66 children in The Gambia, prompting a global alert.

The syrups “may be associated with serious kidney impairment and 66 child mortality,” the research claims.

The medications were produced by Maiden Pharmaceuticals, an Indian company that, according to the WHO, had not provided assurances regarding their safety.

Indian officials claim that they have asked the WHO to present evidence connecting the syrups to the deaths.

The WHO listed the following drugs: Promethazine Oral Solution, Kofexmalin Baby Cough Syrup, Makoff Baby Cough Syrup, and Magrip N Cold Syrup.

See Also

Although the four products had been found in The Gambia, the WHO stated in the notice that they “may have been distributed, through informal markets, to other countries or regions.”

It issued a warning that using them, especially in children, could result in serious injury or even death.

A rise in cases of acute kidney injury among children under the age of five was noticed by medical officials in The Gambia, a popular tourist destination, in late July, which prompted the WHO’s action.

Since then, The Gambia’s government has made it illegal to consume any kind of paracetamol syrup and has encouraged people to take pills.

Laboratory examination of product samples, according to the WHO, “confirms that they include inappropriate levels of diethylene glycol and ethylene glycol as contaminants” in the items.

According to the document, among other things, the symptoms of the deadly substances “may include abdominal pain, vomiting, diarrhea, the inability to pass urine, headache, disturbed mental status, and serious kidney injury which may result in death.”

Without providing a definite number, health officials in The Gambia said last month that numerous youngsters had left the country.

In an address on Wednesday in Geneva, WHO Director Tedros Ghebreyesus said, “The loss of these young lives is beyond heartbreaking for their families.”

The WHO said that the Central Drugs Standard Control Organization of India reported that the company may have only shipped the tainted pharmaceuticals to The Gambia in an email from the UN health agency.

According to the organization, the firm “may have used the same contaminated material in other goods and disseminated them locally or abroad,” increasing the risk of “global exposure.”

What's Your Reaction?
Excited
0
Happy
0
In Love
0
Not Sure
0
Silly
0
View Comments (0)

Leave a Reply

Your email address will not be published.

Scroll To Top